Hydrocodone Rehab

Call 1 (888) 460-6556
any time to discuss treatment options
Get Help Now
  • This field is for validation purposes and should be left unchanged.

Dangers of Hydrocodone Overdose

As with other opioid drugs, overdose on hydrocodone may vary per individual and is affected by weight, age, sex, durations of use, tolerance levels, and last dosage amounts. Since illicit distributions of these drugs come with no medical instructions, misconceptions of the safe use of this drug often results in overdose. Even the first experimentation can be fatal if the individual does not know their tolerance levels or their body’s reaction to the drug or its compound ingredients which usually include acetaminophen or ibuprofen. Overdose on acetaminophen can cause liver failure and may be more dangerous to some individuals than the hydrocodone intake. Often, a relapse dose may prove fatal when tolerance levels become reduced after abstinence from the drug. Another common cause for overdose is the dangerous mix with other drugs such as alcohol and barbiturates or benzodiazepines. Mixing hydrocodone with other chemicals may cause some organs in the body to become overwhelmed by the intoxicating substances and result in overdose or death. Cases of hydrocodone overdose have skyrocketed in the United States and use of the drug has quadrupled in the last 10 years with more than 23.5 million people using it for nonmedical purposes. In 2009, the American Poison Control Centers (AAPCC) reported that Hydrocodone was responsible for 31 deaths and 27,753 total exposures.

Need free or low-cost treatment? Find free, state funded or low cost treatment options.

Treatment Options

Hydrocodone Overdose Symptoms

Indications of hydrocodone overdose may be shallow breathing, slow heartbeat, confusion, nausea, vomiting, seizures, blurred vision, “pinpoint” pupils, loss of consciousness, extreme drowsiness, fainting, and more. Immediate medical attention should be sought for these overdose symptoms and delays may result in respiratory, pulmonary, liver, or kidney failures,as well as coma, or death. Other symptoms may be presented due to overdose on the acetaminophen content that is compounded in the hydrocodone products. Acetaminophen overdose can lead to liver failure, coma, and death. When too much of these medications are taken for extended periods, overdose symptoms may become more complex due to organ damage and other slowed body functions.

Call1 (888) 460-6556and get help today!

Treatment for Hydrocodone Overdose

Medical attention is necessary for hydrocodone overdose. Overdose on this medication may lead to organ damage, mental impairments or death. If the overdose is determined to be a result of addiction, a rehabilitation treatment program may be necessary. Emergency staff can define a proper treatment course through determination of age, weight and condition of individual, product information, amount taken, and time taken. Determining whether the medication was prescribed for the individual is important in the treatment process especially when dealing with a dual diagnosis or other known health situations. Emergency treatment involves monitoring and administration of medications such as laxatives, activated charcoal, or the antidote, Norcan.

Have money or private insurance? If you can afford private treatment call us now:

1 (888) 460-6556
(Visited 1 times, 1 visits today)